USP Electronic Research Repository

Optimum stratification of a skewed population

Rao, Dinesh K. and Khan, Mohammad G.M. and Reddy, Karuna G. (2014) Optimum stratification of a skewed population. World Academy of Science, Engineering and Technology- International Journal of Mathematical, Computational, Physical, Electrical and Computer Engineering, 8 (3). pp. 492-495. ISSN 2010-376X

PDF - Published Version
Download (109Kb) | Preview


    The focus of this paper is to develop a technique of solving a combined problem of determining Optimum Strata Boundaries(OSB) and Optimum Sample Size (OSS) of each stratum,when the population understudy is skewed and the study variable has a Pareto frequency distribution. The problem of determining the OSB is formulated as a Mathematical Programming Problem (MPP) which is then solved by dynamic programming technique. A numerical example is presented to illustrate the computational details of the proposed method. The proposed technique is useful to obtain OSB and OSS for a Pareto type skewed population, which minimizes the variance of the estimate of population mean.

    Item Type: Journal Article
    Subjects: Q Science > QA Mathematics
    Q Science > QA Mathematics > QA75 Electronic computers. Computer science
    Divisions: Faculty of Science, Technology and Environment (FSTE) > School of Computing, Information and Mathematical Sciences
    Depositing User: Generic Account
    Date Deposited: 09 May 2014 11:36
    Last Modified: 16 Mar 2017 09:55

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...